Electronic Communications in Probability

Products of free random variables and $k$-divisible non-crossing partitions

Octavio Arizmendi and Carlos Vargas

Full-text: Open access

Abstract

We derive a formula for the moments and the free cumulants of the multiplication of  $k$ free random variables in terms of $k$-equal and $k$-divisible non-crossing partitions. This leads to a new simple proof for the bounds of the right-edge of the support of the free multiplicative convolution $\mu^{\boxtimes k}$, given by Kargin, which show that the support grows at most linearly with $k$. Moreover, this combinatorial approach generalize the results of Kargin since we do not require the convolved measures to be identical. We also give further applications, such as a new proof of the limit theorem of Sakuma and Yoshida.

Article information

Source
Electron. Commun. Probab., Volume 17 (2012), paper no. 11, 13 pp.

Dates
Accepted: 25 February 2012
First available in Project Euclid: 7 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1465263144

Digital Object Identifier
doi:10.1214/ECP.v17-1773

Mathematical Reviews number (MathSciNet)
MR2892410

Zentralblatt MATH identifier
1256.46036

Subjects
Primary: 46L54: Free probability and free operator algebras
Secondary: 15A52

Keywords
Free Probability Free multiplicative convolution Non-crossing partitions

Rights
This work is licensed under a Creative Commons Attribution 3.0 License.

Citation

Arizmendi, Octavio; Vargas, Carlos. Products of free random variables and $k$-divisible non-crossing partitions. Electron. Commun. Probab. 17 (2012), paper no. 11, 13 pp. doi:10.1214/ECP.v17-1773. https://projecteuclid.org/euclid.ecp/1465263144


Export citation

References

  • O. Arizmendi. k-divisible elements in free probability. In preparation.
  • O. Arizmendi. Statistics of blocks in k-divisible non-crossing partitions. ARXIV1201.6576
  • Belinschi, Serban T.; Nica, Alexandru. $\eta$-series and a Boolean Bercovici-Pata bijection for bounded $k$-tuples. Adv. Math. 217 (2008), no. 1, 1–41.
  • Edelman, Paul H. Chain enumeration and noncrossing partitions. Discrete Math. 31 (1980), no. 2, 171–180.
  • Kargin, Vladislav. The norm of products of free random variables. Probab. Theory Related Fields 139 (2007), no. 3-4, 397–413.
  • Kargin, Vladislav. On asymptotic growth of the support of free multiplicative convolutions. Electron. Commun. Probab. 13 (2008), 415–421.
  • Kemp, Todd; Speicher, Roland. Strong Haagerup inequalities for free $\scr R$-diagonal elements. J. Funct. Anal. 251 (2007), no. 1, 141–173.
  • Kreweras, G. Sur les partitions non croisées d'un cycle. (French) Discrete Math. 1 (1972), no. 4, 333–350.
  • Krawczyk, Bernadette; Speicher, Roland. Combinatorics of free cumulants. J. Combin. Theory Ser. A 90 (2000), no. 2, 267–292.
  • Nica, Alexandru; Speicher, Roland. Lectures on the combinatorics of free probability. London Mathematical Society Lecture Note Series, 335. Cambridge University Press, Cambridge, 2006. xvi+417 pp. ISBN: 978-0-521-85852-6; 0-521-85852-6
  • N. Sakuma and H. Yoshida. ph New limit theorems related to free multiplicative convolution. 2011. ARXIV1103.6156v1.